MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE
Model Number WA96200A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (omsc) was informed via repair request that the customer autoclavable rigid telescope has tip damage and ¿detachment of light guide connector¿.The customer reported problem was found at an unspecified event.No death or injury and no impact to patient or other has been reported to olympus.This report is being submitted to capture the broken off component defect.
 
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection was able to confirm/reproduce the customer¿s reported issue, broken/damaged tip and light guide connector detached from the base.The cause of the reported event is unknown.However, the investigation is still in progress.If additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16225465
Report Number9610773-2023-00319
Device Sequence Number5350948
Product Code EOB
UDI-Device Identifier04042761070027
UDI-Public04042761070027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA96200A
Device Catalogue NumberWA96200A
Device Lot Number706351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2022
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown